MAUDE Adverse Event Report: AV-TEMECULA-CT ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM; BIORESORBABLE DRUG ELUTING SCAFFOLD

AV-TEMECULA-CT ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM; BIORESORBABLE DRUG ELUTING SCAFFOLD
Model Number 1235300-23
Health Effect - Clinical Code Perforation (2001)
Date of Event 09/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for evaluation.The reported patient effects of perforation, as listed in the absorb gt1 instructions for use is a known adverse event associated with the use of a coronary scaffold in native coronary arteries.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined and the treatment appears to be related to the circumstances of the procedure.
 
Event or Problem Description
It was reported the procedure was to treat a lesion with mild calcification and no tortuosity in the left anterior descending (lad) coronary artery.A 3.0 x 23 mm absorb gt1 scaffold was implanted at 16 atmospheres (atm) successfully; however, a perforation occurred which required a graftmaster to treat the perforation.Reportedly, the patient outcome is fine.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The device was not returned for evaluation.The reported patient effects of cardiac tamponade, as listed in the absorb gt1 instructions for use (ifu), is a known adverse event associated with the use of a coronary scaffold in native coronary arteries.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined and the treatment appears to be related to the circumstances of the procedure.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.The 3.5 x 12 mm xience alpine and 2.8 x 19 mm graftmaster referenced in are being filed under separate medwatch reports.
 
Event or Problem Description
The following additional information was received.After the perforation occurred, multiple attempts were made to balloon tamponade it; however, the perforation remained.Therefore, a 2.8 x 19 mm graftmaster stent was deployed to treat the perforation.This helped to decrease the amount of extravasation and perforation, but mild extravasation remained; therefore, a second 2.8 x 19 mm graftmaster was deployed with 1 mm overlap.During this time, pericardiocentesis was performed using a 5 fr micropuncture sheath.Improvement was noted in the patient's hemodynamics with the placement of pericardiocentesis drain and the graftmaster stents; however, post angiography revealed that the xience alpine stent had migrated, likely due to interaction when the graftmaster stents were deployed.Dilatation of the left main was again performed with a 2.5 x 12 mm trek balloon.A new 3.5 x 12 mm xience alpine stent was deployed in the ostial of the left main and post-dilated with a 4.0 x 12 balloon.Intravascular ultrasound (ivus) revealed excellent stent apposition.The pericardiocentesis drain remained in the patient and the patient was sent to the intensive care unit overnight for monitoring and if there was no change in the accumulation of fluid, the drain was to be removed.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The date was filed incorrectly on the medwatch follow-up #1 as (b)(4) 2017, but should have been (b)(4) 2017.
 
Event or Problem Description
Additional information: a 3.5 x 12 mm xience alpine stent was implanted in the ostial left main artery prior to implanting the absorb gt1 scaffold in the mid left anterior descending artery.

Brand Name
ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM
Common Device Name
BIORESORBABLE DRUG ELUTING SCAFFOLD
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key5988823
Report Number2024168-2016-06541
Device Sequence Number13471807
Product Code PNY
UDI-Device Identifier08717648213052
UDI-Public(01)08717648213052(17)170513(10)6051361
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P150023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/12/2017
Device Model Number1235300-23
Device Catalogue Number1235300-23
Device Lot Number6051361
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/07/2016
Supplement Date Received by Manufacturer10/11/2017
10/19/2017
Initial Report FDA Received Date09/29/2016
Supplement Report FDA Received Date10/19/2017
10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR